Alert archive / Puerto Rico / Flash Flood Warnings in 2026
Flash Flood Warning 2, NWS JSJ
NWS JSJ issued this flash flood warning at Feb 15, 2026, 1:53 AM CST. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2026, 1:53 AM CST (07:53 UTC)
- Expired
- Feb 15, 2026, 6:30 AM CST
- In force
- 5 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 30 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 4:51 AM CST | FLASH FLOOD | 1 S Carolina, PR | People were trapped in their vehicle due to flash flooding in road R887 KM 2.2 San Anton. |
| Feb 15, 5:03 AM CST | FLOOD | San Juan, PR | Flood waters affected Calle San Lino, near the baseball park in Urb Sagrado Corazones. |
| Feb 15, 5:37 AM CST | FLOOD | 2 Nnw Trujillo Alto, PR | Corrects previous flood report from 2 NNW Trujillo Alto. Flood waters affected PR-3 (Avenida 65 de Infanteria) at the entrace of Concordia Gardens Apartments and Concordia Shopping Center in Barrio Sabana Llana Sur. |
| Feb 15, 5:37 AM CST | FLOOD | 2 Nnw Trujillo Alto, PR | Flood waters affected PR-3 (Avenida 65 de Infanteria) at the entrace of Concordia Gardens Apartments and Concordia Shopping Center in Barrio Sabana Llana Sur. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 178 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
232
WGCA52 TJSJ 150753
FFWSJU
PRC031-087-127-139-151100-
/O.NEW.TJSJ.FF.W.0002.260215T0753Z-260215T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
353 AM AST Sun Feb 15 2026
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Carolina, Loiza, San Juan and Trujillo Alto in Puerto Rico...
* Until 700 AM AST.
* At 353 AM AST, Doppler radar indicated heavy rain across the
warned area. Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
Roads are beginning to collect water from several round of showers.
Some roads may become impassable.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1842 6608 1843 6605 1847 6613 1846 6599
1844 6588 1840 6593 1827 6591 1831 6597
1831 6602 1831 6604 1830 6605 1830 6608
1836 6609 1838 6609 1838 6610 1840 6610
1841 6609 1843 6611
FLASH FLOOD...RADAR INDICATED
$$
ERG2 follow-up statements
195
WGCA52 TJSJ 151047
FFWSJU
PRC031-087-127-139-151230-
/O.EXT.TJSJ.FF.W.0002.000000T0000Z-260215T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
647 AM AST Sun Feb 15 2026
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Carolina, Loiza, San Juan, and Trujillo Alto...
* Until 830 AM AST.
* At 647 AM AST, Doppler radar indicated heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 1842 6608 1843 6605 1847 6613 1846 6599
1844 6588 1840 6593 1827 6591 1831 6597
1831 6602 1831 6604 1830 6605 1830 6608
1836 6609 1838 6609 1838 6610 1840 6610
1841 6609 1843 6611
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DSR149
WGCA72 TJSJ 151230
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
830 AM AST Sun Feb 15 2026
PRC031-087-127-139-151240-
/O.EXP.TJSJ.FF.W.0002.000000T0000Z-260215T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carolina PR-Loiza PR-San Juan PR-Trujillo Alto PR-
830 AM AST Sun Feb 15 2026
...FLASH FLOOD WARNING HAS EXPIRED FOR CAROLINA, LOIZA, SAN JUAN AND
TRUJILLO ALTO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1842 6608 1843 6605 1847 6613 1846 6599
1844 6588 1840 6593 1827 6591 1831 6597
1831 6602 1831 6604 1830 6605 1830 6608
1836 6609 1838 6609 1838 6610 1840 6610
1841 6609 1843 6611
$$
DSRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 12:25 AM CST, 1 hour 28 minutes earlier. Its key messages:
- Issued at 222 AM AST Sun Feb 15 2026 * Frequent showers will persist today, with an elevated risk of urban and small stream flooding along the interior and northern Puerto Rico. Avoid visiting rivers and driving along flooded roadways. * Showers will also move across the Virgin Islands. Ponding of water on roadways and low-lying areas is anticipated in some areas. * Marine and coastal conditions will deteriorate again later today, with conditions hazardous for small boats along the Atlantic waters, and for swimmers along northern Puerto Rico, Culebra, St. Thomas and St. John. && .Short Term(Today through Tuesday)... Issued at 222 AM AST Sun Feb 15 2026 The night hours were active along a great portion of Puerto Rico, with widespread showers and even isolated thunderstorms along the west interior, and northwest. Showers were less frequent in the Virgin Islands, but still, some interruptions of rain were observed. Flood advisories were needed for portions of the San Juan metro area and northwestern Puerto Rico , since heavy showers were reported. Additionally, water surges were reported by the USGS river sensors across many sites in Puerto Rico. All this rain that is moving over the islands is associated with a frontal boundary stationary north of Puerto Rico. In fact, a swath of above normal moisture is evident in the satellite-derived precipitable water product. Behind the front, high pressure will roll eastward north of the islands, with winds coming out of the northeast on Sunday, east on Monday, and southeast on Tuesday. the surface winds will continue to push moisture from the north today, so showers will be scattered to numerous along the local islands. In the morning, the heaviest activity is expected to reach the northern half of Puerto Rico, and the Virgin Islands. In the afternoon, these showers will also begin to affect the south. Additional areas of ponding of water, water surges along rivers can be anticipated. Also, some areas, especially along the interior and northern Puerto Rico may experience urban and small stream flooding. Conditions look drier by Monday and Tuesday, with drier air gradually filtering in at the mid levels. The dew point depression at the lower levels is expected to be big enough to suppress organized shower activity. Short-lived activity cannot be ruled out along the east of Puerto Rico and the Virgin Islands (10-20% probability of precipitation), with some additional showers in the west each afternoon. In general, fair weather is anticipated to begin the workweek. Temperatures will warm up too, with 925 mb temperatures about one standard deviation above normal.
Area forecast discussion, Feb 15, 12:25 AM CST, 1 hour 28 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Juan PR
225 AM AST Sun Feb 15 2026
...New SHORT TERM, LONG TERM, AVIATION, MARINE, BEACH FORECAST...
.KEY MESSAGES...
Issued at 222 AM AST Sun Feb 15 2026
* Frequent showers will persist today, with an elevated risk of
urban and small stream flooding along the interior and northern
Puerto Rico. Avoid visiting rivers and driving along flooded
roadways.
* Showers will also move across the Virgin Islands. Ponding of
water on roadways and low-lying areas is anticipated in some areas.
* Marine and coastal conditions will deteriorate again later
today, with conditions hazardous for small boats along the
Atlantic waters, and for swimmers along northern Puerto Rico,
Culebra, St. Thomas and St. John. &&
.Short Term(Today through Tuesday)...
Issued at 222 AM AST Sun Feb 15 2026
The night hours were active along a great portion of Puerto Rico,
with widespread showers and even isolated thunderstorms along the
west interior, and northwest. Showers were less frequent in the
Virgin Islands, but still, some interruptions of rain were observed.
Flood advisories were needed for portions of the San Juan metro area
and northwestern Puerto Rico , since heavy showers were reported.
Additionally, water surges were reported by the USGS river sensors
across many sites in Puerto Rico.
All this rain that is moving over the islands is associated with a
frontal boundary stationary north of Puerto Rico. In fact, a swath of
above normal moisture is evident in the satellite-derived
precipitable water product. Behind the front, high pressure will
roll eastward north of the islands, with winds coming out of the
northeast on Sunday, east on Monday, and southeast on Tuesday. the
surface winds will continue to push moisture from the north today,
so showers will be scattered to numerous along the local islands. In
the morning, the heaviest activity is expected to reach the northern
half of Puerto Rico, and the Virgin Islands. In the afternoon, these
showers will also begin to affect the south. Additional areas of
ponding of water, water surges along rivers can be anticipated.
Also, some areas, especially along the interior and northern Puerto
Rico may experience urban and small stream flooding.
Conditions look drier by Monday and Tuesday, with drier air
gradually filtering in at the mid levels. The dew point depression
at the lower levels is expected to be big enough to suppress
organized shower activity. Short-lived activity cannot be ruled out
along the east of Puerto Rico and the Virgin Islands (10-20%
probability of precipitation), with some additional showers in the
west each afternoon. In general, fair weather is anticipated to
begin the workweek. Temperatures will warm up too, with 925 mb
temperatures about one standard deviation above normal.
&&
.Long Term(Wednesday through Sunday)...
Issued at 222 AM AST Sun Feb 15 2026
The long-term period will begin with a passing upper-level short-
wave trough and associated zonal jet support moving across the
region. This feature will briefly promote slightly cooler-than-
normal mid-level temperatures and modest instability early in the
period. However, moisture will remain shallow and largely confined
below 700 mb, with persistent dry air aloft limiting vertical
development. By late week, deep-layer high pressure will build,
gradually stabilizing conditions. As this high strengthens and
shifts eastward through the weekend into early next week, the local
pressure gradient will tighten before relaxing, resulting in
strengthening easterly winds that later veer to the southeast and
weaken. Mid-level temperatures will warm back to near normal by late
week and trend slightly above normal at times early next week, while
low-level temperatures respond to the developing southeasterly flow
with a gradual warming trend.
In terms of hazards and sensible weather, shower activity will
remain limited throughout the period due to shallow moisture and a
persistent trade wind inversion. Expect mainly brief overnight and
morning trade-wind showers across eastern Puerto Rico and the U.S.
Virgin Islands, followed by isolated afternoon convection over
interior and western Puerto Rico. Flooding concerns are expected to
remain low given limited moisture depth and dry mid-level
conditions. The primary hazard focus will shift to wind-related
impacts late in the week and over the weekend, as fresh to locally
strong easterly winds promote breezy periods across coastal and
elevated areas. Early next week, winds will veer to the southeast
and gradually weaken, while above-normal temperatures become more
likely under continued generally stable conditions.
&&
.AVIATION...
(06Z TAFS)
Issued at 222 AM AST Sun Feb 15 2026
SHRA and isolated TSRA will continue to move at times through most
of the forecast period. Periods of reduced VIS and low ceilings are
anticipated, along most of the terminals, but especially along
TJSJ/TJBQ/TIST. Mountain obscuration is also expected across the
Cordillera Central from 15-22Z. Winds will come from the ENE at 11-
13 kts, with stronger gusts, especially along TSRA.
&&
.MARINE...
Issued at 222 AM AST Sun Feb 15 2026
A cold front moving across the northeast Caribbean will promote
moderate to locally fresh northeast to east-northeast winds through
at least Monday. This front will result in increasing cloud cover
and rain chances as well as isolated thunderstorms. A long-period
northerly swell will arrive around this afternoon, through early
Monday morning, building seas between 5 and 7 feet across the
offshore Atlantic waters, and possibly across the Mona Passage.
&&
.BEACH FORECAST...
Issued at 222 AM AST Sun Feb 15 2026
We advise all beachgoers to exercise caution, particularly along the
north-facing beaches from Rincon to Fajardo and throughout
eastern Puerto Rico, including Culebra, as well as St. Thomas, St.
John, and St. Croix. The risk of rip currents is moderate in
these areas during the morning and early afternoon. The risk will
be high later this evening into early Monday morning as a long-
period northerly swell moves in, meaning that life-threatening rip
currents are likely in the surf zone. On President's Day, the
risk of life- threatening rip currents will remain moderate along
the north-facing beaches. Do not put your life at risk. For more
information, visit:
weather.gov/beach/sju.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from this evening through late tonight for
PRZ001-002-005-008-010-012.
VI...High Rip Current Risk from this evening through late tonight for
VIZ001.
AM...Small Craft Advisory from noon today to noon AST Monday for
AMZ711.
&&
ERGIn the hours before
Local storm report, Feb 15, 1:11 AM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
311 AM AST Sun Feb 15 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM Flood 2 ESE San Juan 18.39N 66.04W
02/15/2026 San Juan PR NWS Employee
Flooding was reported along PR-3 (Av. 65 de
Infanteria, near the intersection with Av.
Barbosa. The road was almost impassable.
&&
ERGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 10:07 PM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Feb 14, 11:59 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Feb 15, 2:04 AM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.